Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 231, NWS Charleston, SC

July 5, 2008Beaufort County, Jasper County, South Carolina; Bryan County, Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2008, 1:43 PM EDT for Beaufort County, Jasper County, South Carolina; Bryan County, Chatham County, Georgia. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2008, 1:43 PM EDT (17:43 UTC)
Expired
Jul 5, 2008, 2:45 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 74 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 1:55 PM EDTTSTM WND DMG5 W Hunter Army Airfiel, GATREES AND POWERLINES DOWN ALONG GATEWAY BOULEVARD. SEVERAL SIGNS ALSO BLOWN DOWN NEAR THIS AREA.
Jul 5, 1:55 PM EDTTSTM WND DMGBurroughs, GATREES DOWN NEAR THE OGECHEE RIVER.
Jul 5, 2:14 PM EDTTSTM WND DMGSavannah, GANUMEROUS TREES, POWERLINES, STOP LIGHTS, AND SIGNS DOWN CITYWIDE. MINOR STREET FLOODING IN THE DOWNTOWN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 051743
SVRCHS
GAC029-051-SCC013-053-051845-
/O.NEW.KCHS.SV.W.0231.080705T1743Z-080705T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT SAT JUL 5 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 245 PM EDT

* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF RIVERSIDE
  TO SAVANNAH TO RICHMOND HILL...OR ALONG A LINE EXTENDING FROM 10
  MILES EAST OF SAVANNAH TO SAVANNAH TO RICHMOND HILL...MOVING EAST
  AT 11 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  RICHMOND HILL...TYBEE ISLAND...
  BELFAST...
  SAVANNAH...KELLER...
  THUNDERBOLT...FORT MCALLISTER...
  RIVERSIDE...RIVERSIDE...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3184 8135 3198 8140 3210 8118 3220 8085
      3229 8075 3223 8066 3213 8074 3206 8089
      3202 8083 3197 8084 3193 8097 3193 8093
      3192 8092 3185 8098 3186 8104 3176 8106
TIME...MOT...LOC 1743Z 273DEG 10KT 3210 8090 3206 8104
          3206 8111 3198 8130

$$
3 follow-up statements
000 
WWUS52 KCHS 051801
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT SAT JUL 5 2008

GAC029-051-SCC013-053-051845-
/O.CON.KCHS.SV.W.0231.000000T0000Z-080705T1845Z/
BRYAN GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
159 PM EDT SAT JUL 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTH CENTRAL JASPER...CHATHAM...SOUTHWESTERN BEAUFORT AND
SOUTHEASTERN BRYAN COUNTIES...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DAUFUSKIE ISLAND TO
RIVERSIDE TO SAVANNAH TO BURROUGHS...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTHWEST OF HILTON HEAD ISLAND TO SAVANNAH TO RICHMOND
HILL...MOVING EAST AT 11 MPH.

AT 155 PM EDT...LAW ENFORCEMENT REPORTED TREES...POWER LINES...AND 
SIGNS DOWN IN THE SAVANNAH AREA. THIS IS A DANGEROUS STORM...SEEK 
SAFE SHELTER AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3184 8133 3200 8135 3220 8085 3229 8076
      3223 8066 3213 8074 3206 8088 3204 8088
      3202 8083 3197 8084 3193 8097 3193 8093
      3186 8097 3186 8104 3176 8106
TIME...MOT...LOC 1759Z 273DEG 10KT 3210 8085 3206 8099
          3206 8106 3198 8125

$$
000 
WWUS52 KCHS 051831
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT SAT JUL 5 2008

GAC029-051-SCC013-053-051845-
/O.CON.KCHS.SV.W.0231.000000T0000Z-080705T1845Z/
BRYAN GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
231 PM EDT SAT JUL 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EXTREME SOUTHEASTERN JASPER...SOUTHEASTERN CHATHAM...EXTREME
SOUTHWESTERN BEAUFORT AND SOUTHEASTERN BRYAN COUNTIES...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GOLDEN ISLES...OR ABOUT 9 MILES EAST OF SAVANNAH...
MOVING EAST AT 17 MPH.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
THE SAVANNAH AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3184 8133 3189 8133 3189 8112 3210 8092
      3210 8087 3204 8088 3202 8083 3197 8084
      3193 8097 3193 8093 3186 8098 3186 8104
      3176 8106
TIME...MOT...LOC 1831Z 271DEG 15KT 3203 8090

$$
000 
WWUS52 KCHS 051840
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT SAT JUL 5 2008

GAC029-051-SCC013-053-051850-
/O.EXP.KCHS.SV.W.0231.000000T0000Z-080705T1845Z/
BRYAN GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
240 PM EDT SAT JUL 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN JASPER...
SOUTHEASTERN CHATHAM...EXTREME SOUTHWESTERN BEAUFORT AND SOUTHEASTERN
BRYAN COUNTIES WILL EXPIRE AT 245 PM EDT...

AT 239 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3184 8133 3189 8133 3189 8112 3210 8092
      3210 8087 3204 8088 3202 8083 3197 8084
      3193 8097 3193 8093 3186 8098 3186 8104
      3176 8106
TIME...MOT...LOC 1840Z 271DEG 15KT 3203 8086

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:46 AM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 5, 10:46 AM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1046 AM EDT SAT JUL 5 2008

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OVER THE ATLANTIC THROUGH NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST MSAS ANALYSIS SHOWS STRENGTHENING INLAND SURFACE TROUGH
THIS MORNING...WHILE WATER VAPOR IMAGERY DEPICTS THE AMPLIFIED
UPPER TROUGH ACROSS THE OHIO AND TENNESSEE VALLEYS. WEAK SHORTWAVE
ENERGY IS CURRENTLY PUSHING OFF THE GEORGIA AND SOUTH CAROLINA
COAST...AND MODELS SUGGEST THAT WEAK IMPULSES COULD CONTINUE TO
TRACK ALONG THE BASE OF THE UPPER TROUGH THROUGH THE DAY. HIGHER
PWAT VALUES AND HIGHER DEWPOINTS ARE INDICATIVE OF THE INCREASING
MOISTURE PROFILE ACROSS THE REGION. CONVECTIVE CHECKLIST REVEALS
SLIGHTLY HIGHER CAPE VALUES AND A WEAKER CAP FOR THIS
AFTERNOON...COUNTERED BY LOWER LAPSE RATES AND WARMER 500 MB
TEMPERATURES. CURRENT THINKING IS THAT THUNDERSTORM ACTIVITY WILL
BE MAINLY DRIVEN BY SEABREEZE FORCING...WITH A STRONGER INLAND
TROUGH AND HIGHER MOISTURE LEVELS SUGGESTING THAT DIURNAL
CONVECTION WILL LIKELY BE MORE WIDESPREAD THAN FRIDAY.

THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THE SEABREEZE NEAR THE
COAST...BEFORE INITIATING INLAND WITHIN TYPICAL SUMMERTIME
INSTABILITY. CONVERGENCE AND FORCING WITHIN THE SURFACE TROUGH
ACROSS THE UPSTATE REGION WILL ALLOW FOR STORM INITIATION TO THE
WEST THAT COULD EVENTUALLY IMPACT THE FORECAST AREA LATE AFTERNOON
AND THROUGH THE EVENING.

HAVE MAINTAINED CHANCE POPS ACROSS THE ENTIRE FORECAST AREA FOR
THE AFTERNOON AND EVENING HOURS. SEVERAL STORMS COULD BECOME
STRONG TO SEVERE BY MID TO LATE AFTERNOON...AND WILL THUS MAINTAIN
MENTION OF THIS POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK.
FREQUENT CLOUD TO GROUND LIGHTNING...DAMAGING WINDS OVER 60
MPH...PENNY SIZED HAIL AND LOCALLY HEAVY RAINFALL ARE THE MAIN
HAZARDS EXPECTED WITHIN STRONGEST STORMS.

HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMS...REACHING THE
LOWER 90S AWAY FROM THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SHORTWAVE ENERGY WILL BE ROTATING WITHIN THE SOUTHWEST FLOW
AROUND THE BASE OF THE UPPER TROUGH AND INTO THE CAROLINAS
TONIGHT. THIS UPPER LEVEL SUPPORT MAY BE ABLE TO KEEP CONVECTION
GOING PAST SUNSET...ESPECIALLY IN THE VICINITY OF SEABREEZE AND
OUTFLOW BOUNDARY INTERACTIONS. HAVE THEREFORE CONTINUED TO MENTION
20/30 POPS THROUGHOUT THE NIGHT.

SUNDAY...MUCH OF THE SAME SETUP FOR SUN AND WITH FAVORABLE JET
DYNAMICS AND SLIGHTLY HIGHER PRECIPITABLE WATER /PWAT/
VALUES...RAISED POPS TO THE LIKELY CATEGORY FOR MANY AREAS AWAY
FROM THE COAST. ONCE AGAIN...CANNOT RULE OUT A FEW STRONG/SEVERE
STORMS WITH PLENTY OF INSTABILITY IN PLACE. HEAVY RAIN WILL ALSO
BE A CONCERN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY NIGHT THROUGH MONDAY...
A WEAK SFC TROUGH WILL CONTINUE TO EFFECT THE SOUTHEAST THROUGH
MONDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
AREA. AN H5 SHORTWAVE IS EXPECTED TO PUSH THROUGH THE REGION EARLY
MONDAY PROVIDING ADDITIONAL UPLIFT FOR SCATTERED SHOWERS IN THE
MORNING. CLOUD COVER IS EXPECTED TO BE WIDE SPREAD DURING THE DAY
LIMITING SFC BASED HEATING IN THE AFTERNOON...HOWEVER...SOUTHERLY
FLOW WILL CONTRIBUTE TO MOIST AND UNSTABLE AIR ADVECTING OVER
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA IN THE
AFTERNOON...ALLOWING AFTERNOON THUNDERSTORMS TO DEVELOP. HIGH
TEMPS WILL REMAIN AROUND 90 ON MONDAY WITH CLOUD COVER PRESENT.
LOW TEMPS WILL BE IN THE LOWER 70S.

TUESDAY AND WEDNESDAY...
HIGH PRESSURE WILL BUILD BACK INTO THE REGION ON TUESDAY AND BRING A
MORE TYPICAL SUMMERTIME WEATHER PATTERN OVER THE SOUTHEAST. IN
GENERAL...CONVECTION WILL REMAIN LIMITED ALONG A SEABREEZE THAT
DEVELOPS IN THE AFTERNOON ON TUESDAY AND WEDNESDAY. HIGH TEMPS WILL
WARM A FEW DEGREES BY MIDWEEK AS SOUTHERLY FLOW CONTINUES. IN
GENERAL...HIGHS IN THE LOW 90S AND LOWS IN THE LOW TO MID 70S WILL
OCCUR DURING THE WEEK.

THURSDAY AND FRIDAY...
A SFC LOW WILL SHIFT FROM THE GREAT LAKES TO THE NEW ENGLAND STATES
LATE IN THE WEEK. AS THIS OCCURS...A TROUGH WILL DIG INTO THE
SOUTHEAST AND ALLOW A SETUP POTENTIAL FOR SCATTERED CONVECTION OVER
THE REGION TOWARDS THE END OF THE WEEK. A CHANCE OF SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AS THE TROUGH ENCOUNTERS THE SOUTHEAST.
HIGH TEMPS IN THE LOWER 90S AND LOW TEMPS IN THE MID 70S WILL
CONTINUE LATE IN THE WEEK.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDS TO DOMINATE THE TAF PERIOD. CUMULUS CLOUDS WILL FORM
THIS MORNING AND BUILD INTO CUMULUS CONGESTUS AND EVENTUALLY
CUMULONIMBUS CLOUDS DURING THE HEATING OF THE DAY. EXPECT SHOWERS
AND TSTMS TO DEVELOP ALONG THE SEA BREEZE...LIKELY AROUND
NOON...THEN PUSH INLAND AS THE SEA BREEZE STRENGTHENS. CONFIDENCE
IS NOT HIGH ENOUGH TO INCLUDE MENTION OF ANYTHING MORE THAN CB
GROUPS/VCSH ATTM. CANNOT RULE OUT ACTIVITY LINGERING INTO THE EVE
AT EITHER TAF SITE...AS SHOWERS/TSTMS DRIFT BACK SE LATE IN THE
DAY. HOWEVER...WILL CONTINUE TO HOLD OFF ON THIS IDEA FOR NOW.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
WITHIN SHRA/TSRA...MAINLY EACH AFTN/EVE...OTHERWISE VFR WEATHER
WILL PREVAIL.

&&

.MARINE...
TODAY THROUGH SUNDAY...THE COASTAL WATERS WILL REMAIN ON THE
WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE THROUGH SUN. MODERATE
SOUTH TO SOUTHWEST FLOW WILL CONTINUE...WITH WIND SPEEDS MAINLY AT
OR BELOW 15 KT. BRIEF INCREASES WILL OCCUR DURING THE AFTERNOON
SEABREEZE DEVELOPMENT ALONG THE COAST...AS WELL AS IN THE EVENING
DUE TO NOCTURNAL SURGING. SEAS WILL REMAIN IN THE 2 TO 4 FT
RANGE...HIGHEST BEYOND 20 NM.

SUNDAY NIGHT THROUGH WEDNESDAY...A BRIEF PERIOD OF SCA
CONDITIONS...FOR SEAS...ARE POSSIBLE SUNDAY NIGHT AS A SFC TROUGH
SHIFTS INTO THE ATLANTIC WATERS. A TIGHTENED PRESSURE GRADIENT
ALONG THIS TROUGH WILL PRODUCE A BRIEF PERIOD OF 5 FOOT WAVES AND
SOUTHERLY WINDS BETWEEN 20 TO 25 KNOTS IN THE COASTAL WATERS...BUT
MAINLY BEYOND 20 MILES OFFSHORE.

CONDITIONS WILL QUICKLY IMPROVE MONDAY AND REMAIN WELL BELOW SCA
THROUGH THE REST OF THE EXTENDED AS HIGH PRESSURE BUILDS OVER THE
WATERS THROUGH MIDWEEK. IN GENERAL...THE COASTAL WATERS WILL
EXPERIENCE WAVES OF 2 TO 3 FEET WITH SOUTHERLY WINDS BETWEEN 10 TO
15 KNOTS.

WILL KEEP WATCH FOR POSSIBLE MORNING WATERSPOUTS INTO EARLY NEXT
WEEK...AS CLOUD LINES FORM WITHIN A LIGHT WIND REGIME. WEAK SHEAR
IN THE LOW LEVELS...AMPLE MOISTURE AND INSTABILITY WILL HELP IN
THEIR FORMATION.

&&

.TIDES/COASTAL FLOODING...
WILL CONTINUE TO WATCH ELEVATED TIDES FOR AT LEAST TONIGHT DUE TO
LINGERING ASTRONOMICAL INFLUENCES...HOWEVER DO NOT ANTICIPATE
SHALLOW COASTAL FLOODING ADVISORY CRITERIA WILL BE MET AT THIS
TIME. NONETHELESS...SOME MINOR BACKUP OF WATER FROM THE STORM
DRAINS WILL STILL OCCUR IN DOWNTOWN CHARLESTON...AS WATER LEVELS
REACH NEAR 6.7 OR 6.8 FT MEAN LOWER LOW WATER /MLLW/ WITH THE LATE
EVENING HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 5, 4:25 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EDT SAT JUL 5 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
425 AM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

INCREASING MOISTURE OVER THE AREA COMBINED WITH THE SEA BREEZE...A
SURFACE TROUGH INLAND AND UPPER LEVEL ENERGY WILL SUPPORT
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW
STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT
DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS
MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG/SEVERE THUNDERSTORMS...A SIMILAR PATTERN WILL LEAD TO MORE
STRONG THUNDERSTORMS SUNDAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING AWAY FROM THE IMMEDIATE COAST. A FEW STRONGER THUNDERSTORMS
MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY
HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RJB

In the hours before

Special weather statement, Jul 5, 1:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
115 PM EDT SAT JUL 5 2008

GAZ119-SCZ048-051-051815-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-
115 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL JASPER...EAST
CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT COUNTIES THROUGH 215 PM
EDT...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
DAUFUSKIE ISLAND...OR ABOUT 7 MILES NORTHEAST OF SAVANNAH...MOVING
EAST AT 12 MPH.

AREAS IN AND AROUND FOLLY FIELD...FOREST BEACH...HILTON HEAD ISLAND
AND HILTON HEAD AIRPORT WILL BE IMPACTED THROUGH 215 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:51 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton39 min
Jul 5, 2:17 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper91 min
Jul 5, 2:37 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester53 min
Jul 5, 3:22 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester53 min
Jul 5, 4:41 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper52 min
Jul 5, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton35 min
Jul 5, 6:46 PM EDTSpecial Marine WarningCHS43 min
Jul 5, 3:35 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler40 min
Jul 5, 3:59 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven46 min
Jul 5, 4:16 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall59 min
Jul 5, 4:52 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.